Alert archive / Indiana / Small Craft Advisories in 2013
Small Craft Advisory 25, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 4, 2013, 4:10 PM EST. It took effect at Mar 5, 2013, 7:00 AM EST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2013, 4:10 PM EST (21:10 UTC)
- In effect from
- Mar 5, 2013, 7:00 AM EST
- Expired
- Mar 6, 2013, 4:14 PM EST
- In force
- 33 hr
- Issued by
- NWS Northern Indiana
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 4, 12:57 PM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Mar 4, 12:57 PM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1257 PM EST MON MAR 4 2013
.AVIATION...
LIGHT WINDS AND VFR CONDITIONS EXPECTED TO CONTINUE THROUGH THE
AFTERNOON AND EVENING. BOTH KSBN AND KFWA WILL REMAIN ON THE EDGE
OF LIGHT SNOW SHOWERS DURING THE OVERNIGHT HOURS. THIS WILL MAKE
TIMING OF INITIAL LIGHT SNOWFALL TOUGH...BUT VIS/CIGS SHOULD STAY
MVFR OR BETTER. IFR CONDITIONS WILL ARRIVE TOMORROW AFTERNOON
WITH MODERATE TO HEAVY SNOWFALL LIKELY AT BOTH TERMINALS.
&&
PREV DISCUSSION... /ISSUED 441 AM EST MON MAR 4 2013/
SHORT TERM...TODAY THROUGH TUESDAY NIGHT
WINTER STORM TO IMPACT THE AREA TUESDAY/TUESDAY NIGHT WILL BE THE
PRIMARY FORECAST CONCERN. WILL BE ISSUING A WINTER STORM WATCH FOR
MUCH OF THE AREA THIS MORNING...WITH THE EXCEPTION OF ST.
JOSEPH...BRANCH...AND HILLSDALE COUNTIES IN SOUTHERN LOWER MICHIGAN.
BROAD CONFLUENT LOW LEVEL FLOW THIS MORNING MARKING A SHARP LOW
LEVEL MOISTURE GRADIENT FROM SOUTH CENTRAL MINNESOTA INTO WESTERN
ILLINOIS WILL GRADUALLY SHIFT EASTWARD THIS AFTERNOON POSSIBLY
BRINGING SOME VERY LIGHT SNOW INTO FAR SOUTHWEST PORTIONS OF THE
FORECAST AREA LATER THIS AFTERNOON. FORCING WILL BE MINIMAL WITH
JUST SMALLER SCALE VORTS PROGRESSING THROUGH MEAN UPPER RIDGING. BY
THIS EVENING...THE MAIN UPPER LEVEL TROUGH OF INTEREST WILL BEGIN TO
DIG ACROSS THE NORTHERN PLAINS WITH A RAPIDLY EXPANDING AREA OF
PRECIP EXPECTED INTO THE MID MS RVR VALLEY IN DIFFLUENT UPPER FLOW.
MODERATE LOW LEVEL WARM/MOIST ADVECTION TO OCCUR ACROSS SOUTHWEST
HALF OF FORECAST AREA TONIGHT WITH AXIS OF INITIALLY VERY DRY LOW
LEVEL AIR BEGINNING TO CONTRACT AND LIFT TO THE NORTHEAST OF THE
AREA. PRECIP POTENTIAL SOMEWHAT UNCLEAR WITH THIS INITIAL WAA/THETAE
ADV FORCING BUT WILL CONTINUE TO CARRY CHANCE LIGHT SNOW FAR
SOUTHWEST WITH BETTER MID/UPPER SUPPORT WELL TO THE WEST.
MAIN PERIOD OF CONCERN FOR THIS FORECAST WILL CENTER ON EVOLUTION OF
PRIMARY UPPER TROUGH WHICH IS CURRENTLY ACROSS THE NORTHERN ROCKIES
THIS MORNING. LARGE SPREADS IN MODEL ENSEMBLE/DETERMINISTIC
SOLUTIONS OVER THE PAST FEW DAYS HAVE STARTED TO NARROW
SOME...ALTHOUGH CONSIDERABLE DIFFERENCES REMAIN. MUCH OF THESE
DIFFERENCES APPEAR TO STEM FROM INTERACTIONS WITH SOUTHERN CANADIAN
BLOCKING PATTERN. THE NORTHERN NAM OUTLIER DID EXHIBIT SOME
SOUTHWARD ADJUSTMENT FROM ITS PREVIOUS RUNS...WHILE THE EC/GEM
REMAIN RELATIVELY WELL CLUSTERED AND FURTHER SOUTH. BACKGROUND
BLOCKING PATTERN AND RELATIVELY MORE CONSISTENT CLUSTER OF EC/GEM
APPEAR TO LEND SOME CREDENCE TO A SLIGHT SOUTHWARD ADJUSTMENT TO QPF
MAX AND HAVE GENERALLY FOLLOWED EC/GEM/GFS/SREF BLEND FOR THIS
FORECAST WITH MORE WEIGHT TO THE EC/GEM WHICH PUTS MAX QPF JUST
SOUTH OF SREF MEAN FIELDS. WHILE SOME CONVERGENCE OF MODEL SOLUTIONS
HAS BEEN NOTED...SEVERAL FACTORS STILL POSE SOME LOWER CONFIDENCE IN
THE EXACT PLACEMENT OF HEAVIEST PRECIP. AXIS OF DRIER LOW LEVEL
ASSOCIATED WITH DEPARTING LOW LEVEL RIDGE WILL RETREAT LATE TONIGHT
BUT MAY BECOME A FACTOR ACROSS THE EXTREME NORTHEAST IN LESSER
ACCUMULATIONS AS MORE PRONOUNCED NORTHEAST FLOW DEVELOPS WITH
DEEPENING SECONDARY SFC REFLECTION. MIXED PRECIP/RIMING POTENTIAL
ACROSS ESPECIALLY SOUTHERN THIRD MAY TEND TO LOWER SNOW RATIOS.
WITH CONFIDENCE INCREASING IN PORTIONS OF FORECAST AREA
RECEIVING WARNING CRITERIA SNOW...HAVE OPTED TO GO WITH A WINTER
STORM WATCH FOR ALL BUT FAR NORTHEAST FOR 4-8 INCH
ACCUMULATIONS...ALTHOUGH ABOVE FACTORS LEND SOME LOW CONFIDENCE AS
TO EXACT PLACEMENT OF AXIS OF HEAVIEST SNOWFALL. MAIN CHANGE FOR
THIS FORECAST WAS TO TIGHTEN GRADIENT IN ACCUMS SLIGHTLY TO REFLECT
A SLIGHTLY MORE SOUTHERN PREFERENCE...AND TO INCREASE AMOUNTS IN THE
TUESDAY EVENING TIMEFRAME WHEN TROWAL/ELEVATED INSTABILITY PLAY A
LARGER ROLE ACROSS THE EAST/SOUTHEAST WITH MAIN DEFORMATION BAND
PIVOTING THROUGH NORTHWEST OHIO/NORTHEAST INDIANA.
LONG TERM...
WEDNESDAY THROUGH SUNDAY...THE BULK OF THIS PERIOD WILL BE IN
BETWEEN SYSTEMS AS AN UPPER LEVEL RIDGE BUILDS OVER THE EASTERN
THIRD OF THE CONUS. FOR THIS PACKAGE...PREFERRED THE ECMWF WHICH IS
SUPPORTED BY THE CIPS ANALOGS. THE ECMWF HAS MUCH BETTER RUN TO RUN
CONSISTENCY THAN THE GFS AND THE EC SUPPORTS A MILD AND DRY PERIOD
THIS WEEKEND. HAVE MADE SOME ADJUSTMENT TO TEMPERATURES REGARDING
BOTH ANTICIPATED SNOW COVER EARLY IN THIS PERIOD AND REGARDING A
SLOWER EVOLUTION OF THE EJECTION OF SHORT WAVE ENERGY AND ASSOCIATED
LOW PRESSURE OUT OF THE MAIN WESTERN TROF. HIGHS MAY TOP 50F BY
SUNDAY AS THE UPPER LEVEL RIDGE BUILDS INTO THE REGION AND AS 850 MB
TEMPS TOP 6C. HAVE REMOVED LOW PRECIPITATION CHANCES SATURDAY AND
SATURDAY NIGHT.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER STORM WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY
NIGHT FOR INZ006>009-018-027.
WINTER STORM WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY
NIGHT FOR INZ003>005-012>017-020-022>026-032>034.
MI...WINTER STORM WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY
NIGHT FOR MIZ077-078.
OH...WINTER STORM WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY
NIGHT FOR OHZ001-002-004-005-015-016-024-025.
LM...NONE.
&&
SHORT TERM...MARSILI
LONG TERM...SKIPPER
AVIATION...BENTLEYHazardous weather outlook, Mar 4, 4:59 AM EST, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 459 AM EST MON MAR 4 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-051000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 459 AM EST MON MAR 4 2013 /359 AM CST MON MAR 4 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS CHANCE FOR A LIGHT WINTRY MIX MAINLY SOUTH OF HIGHWAY 30 IN INDIANA LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER STORM WATCH IS IN EFFECT FOR MOST OF THE AREA. PLEASE SEE THE WINTER STORM WATCH PRODUCT FOR ADDITIONAL INFORMATION. WARMER WEATHER WILL ARRIVE THURSDAY INTO THE WEEKEND. THIS WILL ALLOW FOR THE MELTING OF ANY NEW SNOWPACK AND POTENTIAL FOR RESPONSES IN AREA RIVERS AND STREAMS...AS WELL AS PONDING OF WATER IN LOW OR POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF PRECIPITATION TYPES AND SNOW ACCUMULATIONS TUESDAY AND TUESDAY NIGHT WILL BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-051000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 459 AM EST MON MAR 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 4:14 AM EST | Winter Storm Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 12 hr |
| Mar 4, 4:12 PM EST | Winter Storm Warning | IWX | Adams, Allen, Blackford, Cass, Elkhart, Fulton and 12 more | 36 hr |
| Mar 4, 4:12 PM EST | Winter Weather Advisory | IWX | DeKalb, LaGrange, Steuben | 34 hr |
Nearby
Small Craft Advisories in Indiana, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.